Shea27

bad side effect..need to know if anyone else experiencing this too

13 posts in this topic

I have been taking adderall on and off (binges) for 2 years now. In January, I noticed my ankes had become very swollen. The skin on my ankles feels thicker & looks slightly darker in color. I know for a fact that adderall caused it, b/c nothing like this has ever happened until i starting abusing this drug. It has been about 9 months now and the swelling has stayed exactly the same. I'm embarrassed to wear shorts and flipflops. My once pretty legs (if i may say so) look so different and my ankles are now as think as my calves. I need to know if anyone else has experienced something like this? and did it ever go away? I went to the doctor and they ran lab work, which all came back normal. They said that it looked like venous stasis, for which there is nothing they can do. I'm so devastated that this drug now seems to have taken a permanent toll on my body. Any  stories or input would be appreciated.

 

Thanks, -S.

1 person likes this

Share this post


Link to post
Share on other sites

the swollen ankles definitely happened to me many times. it gets swollen, red, and itchy and it also went down to my feet on occaions. it was definitely a result of taking too much adderall -- some kind of  reaction to overdosing on a stimulant with a combination of stress , not sleeping, bad health is the only way i could understand it.

 

It does ago away but it really, really sucks. I dont know  why the adderall caused that for me, but it happened a few times and i went to see doctors who prescribed me a lotion for it. It went away when i ran out of adderall and was forced to stop taking it. and it would come back when i started up again. 

3 people like this

Share this post


Link to post
Share on other sites

just stop and you can heal.  I was a binge user as well for years.  it's no way to live

4 people like this

Share this post


Link to post
Share on other sites

thanks guys...I stopped using for 3 months, and it made no difference and didn't heal at all, but i guess there's still hope

2 people like this

Share this post


Link to post
Share on other sites

3 months is AMAZING!   Those are some of the toughest months.  Congrats!!!!!

 

The first year was my hardest because the PAWS was so bad, the anxiety and depression were hell, and the temptation to relapse kept coming back.   So when I look back at 3 months, I think of it as pretty early, but significant, in my recovery.

 

Greg thank you for chiming in!  I have not had or even heard of swollen ankles as a side effect.  I am so sorry to hear about that.  That is a super crappy side effect I've never heard of!  (Gosh, do the bad effects ever end??)     That said, I have had a whole host of my own horrible side effects, some of which included weird swelling in my fingers and other areas.  Raised blood pressure maybe?  Adderall messes with your blood circulation, and that affects swelling.  "Circulatory collapse"(???!) I remember was one of the black box warnings that scared me but I ignored it anyway. 

 

Glad you saw a dr.  I really hope it gets better for you!!!!  :)  And in any case, nobody is perfect.  You can just wear boots and stuff.  Your recovery matters the most.  Also, you might be being super hard on yourself!   Can other people tell?  Some of these effects on us are just seemingly never-ending, but they seem worse from the subjective standpoint than from the outside. 

3 people like this

Share this post


Link to post
Share on other sites

Yes 3 months is amazing!!!!

I'm sorry that the side effects haven't gone yet but for what its worth my eyes were still twitching well into the 5th month and now they've stopped completely.  Some side effects linger for a long time.

3 people like this

Share this post


Link to post
Share on other sites

thank you everyone for such a quick response! and yes, I thought it was my kidneys, which was why I went to the doctor, but kidney function was (surprisingly) normal . doctor seemed to shrug off his "Sort-of/maybe" diagnosis of venous stasis..which if that's the case, the high blood pressure induced by so many binges must have literally "blownout" the one way valves that transport venous blood return from the body to the heart; that fluid then leaks into the tissues in the feet and ankles which causes the swelling...so anyways.. again if anyone else has ever experienced this, i would like to know.. b/c its a little bit scary to think what damage could have been done. Thanks guys!!!!!!

1 person likes this

Share this post


Link to post
Share on other sites

Are you exercising by any chance? I never got swollen ankles during my abuse days, but I did get severe pains all over my legs, including ticks and numbness. Once I stopped the adderall, the ticks continued but I've noticed that with time and exercise, the blood circulation has helped to put my body at a more physical ease.

1 person likes this

Share this post


Link to post
Share on other sites

Yes. I have this. Shea27 it's been a while since you've been here but if you see this please write back and tell us how you are doing. I'm going to have both great saphanous veins closed next week. I've already lost a lot of leg veins. Vein disease runs in my family but I'm only 42 and my mother never had these problems this young so I suspect my sedentary job and no exercise plus adderall caused my veinous disease. My understanding is it's permanent and progressive. I'm very upset and depressed over this and feel like a complete fool.  I'm clean now for 30 days. I am ashamed to say how long I took this drug. I will never take it again. I miss it but my legs kill my desire for it. I'm very scared about what I have done to my body.

Share this post


Link to post
Share on other sites

@Shea27 I know it’s a long shot since you haven’t been on here in a long time but I wanted to see if you might come back and tell us how you are doing.  How are you and how are your legs?  

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now